To the Editor.—
Halogenated agents, if and when they cause this type of symptomatology, usually manifest their effects in five to seven, not 19, days.1 Chlorpromazine causes a selective rise in serum alkaline phosphatase activity.2Many other possible etiologies of hepatic necrosis are found in this patient. Exacerbation of the process causing the cirrhosis, possible hypotension during gastrointestinal bleeding, and hepatitis secondary to blood transfusion.We feel that it is a disservice to implicate a new and useful anesthetic agent by the headline "Hepatic Necrosis After Enflurane Anesthesia," on a letter that makes unsupported suppositions.
Mayer A, Fritz ML, Lippmann M. Hepatic Necrosis After Enflurane Anesthesia. JAMA. 1974;228(2):158. doi:10.1001/jama.1974.03230270018011
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: